An adaptive dynamically low-dimensional approximation method for multiscale stochastic diffusion equations
Publication in refereed journal


Times Cited
Altmetrics Information
.

Other information
AbstractIn this paper, we propose a dynamically low-dimensional approximation method to solve a class of time-dependent multiscale stochastic diffusion equations. In Cheng et al. (2013) a dynamically bi-orthogonal (DyBO) method was developed to explore low-dimensional structures of stochastic partial differential equations (SPDEs) and solve them efficiently. However, when the SPDEs have multiscale features in physical space, the original DyBO method becomes expensive. To address this issue, we construct multiscale basis functions within the framework of generalized multiscale finite element method (GMsFEM) for dimension reduction in the physical space. To further improve the accuracy, we also perform online procedure to construct online adaptive basis functions. In the stochastic space, we use the generalized polynomial chaos (gPC) basis functions to represent the stochastic part of the solutions. Numerical results are presented to demonstrate the efficiency of the proposed method in solving time-dependent PDEs with multiscale and random features.
All Author(s) ListEric T. Chung, Sai-Mang Pun, Zhiwen Zhang
Journal nameJournal of Computational and Applied Mathematics
Year2019
Month8
Day15
Volume Number356
Pages302 - 313
ISSN0377-0427
eISSN1879-1778
LanguagesEnglish-United States

Last updated on 2020-05-08 at 01:22